Ok, I have been on 6 MP for three months. I do believe it may finally be working for me. My experience with side effects is that I can take 50 mg. with little problems - some nausea in morning and tired. However, when I raised the 6 MP to 75 mg. as the doctor wants, I get dizzy, nauseated, headaches, etc. I am very sensitive to all medication however and 69 years old. So, I am staying on 50 mg. - had blood tests and should be back soon to see how I metabolize the medications. The main thing is to be blood tests for your white count after a week and if ok - probably get tests every month or anybe just before you leave on vacation to be sure. 6MP can be stopped safely at any time and your body will return to what it was before you started it.
Hard to know what is best for you!
Senior - New diagnosed with proctosigmoiditis - 6/2008 Tried, Colozal, steroid enemas, etc. - started working but severe side effects occurred. No mesalamines!!
Started on prednisone Feb.7, 2009 - tapering to 20 mg. - upped prenisone to 25mg. on my own (bleeding returned) - 6MP - 50 mg. 2/28/2009 - staying on 10 mg. prednisone also until visit with specialist.
Probiotic Align, Prilosec for GERD, Gas-X, vitamins, Calcium/D
Tylenol for knees and arthritis.